Alert archive / Kentucky / Winter Storm Warnings in 2018
Winter Storm Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this winter storm warning at Mar 23, 2018, 2:36 PM EDT for 5 counties in Indiana; 12 counties in Kentucky; Hamilton County, Ohio. It took effect at Mar 24, 2018, 2:00 AM EDT. It was in force for 20 hr. 40 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2018, 2:36 PM EDT (18:36 UTC)
- In effect from
- Mar 24, 2018, 2:00 AM EDT
- Expired
- Mar 24, 2018, 9:49 PM EDT
- In force
- 20 hr
- Issued by
- NWS Wilmington, OH
Counties Dearborn County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 11:45 AM EDT | SNOW 3 | Napoleon, KY | |
| Mar 24, 12:00 PM EDT | SNOW 1 | 1 Wnw White Oak, OH | |
| Mar 24, 12:04 PM EDT | SNOW 1 | 1 Nne Batesville, IN | |
| Mar 24, 12:15 PM EDT | SNOW 3 | Falmouth, KY | |
| Mar 24, 12:40 PM EDT | SNOW 1.7 | 3 S Ribolt, KY | |
| Mar 24, 1:00 PM EDT | SNOW 2.7 | 1 Se Sharonville, OH | |
| Mar 24, 1:30 PM EDT | SNOW 1 | Maysville, KY | |
| Mar 24, 1:30 PM EDT | SNOW 2 | Montgomery, OH | |
| Mar 24, 1:30 PM EDT | SNOW 2.4 | Sharonville, OH | |
| Mar 24, 1:40 PM EDT | SNOW 2 | 2 S Union, KY | |
| Mar 24, 1:45 PM EDT | SNOW 2.5 | 2 N Walton, KY | |
| Mar 24, 2:00 PM EDT | SNOW 1 | Kcvg Cincy N Ky Apt, KY | |
| Mar 24, 2:00 PM EDT | SNOW 2 | Walton, KY | |
| Mar 24, 2:30 PM EDT | SNOW 2 | Brookville, IN | |
| Mar 24, 2:34 PM EDT | SNOW 4.5 | Mount Olivet, KY | |
| Mar 24, 2:44 PM EDT | SNOW 2 | Maysville, KY | |
| Mar 24, 3:09 PM EDT | SNOW 2 | Batesville, IN | |
| Mar 24, 3:30 PM EDT | SNOW 4.5 | Dry Ridge, KY | |
| Mar 24, 4:09 PM EDT | SNOW 2.8 | 3 S Ribolt, KY | |
| Mar 24, 4:18 PM EDT | SNOW 0.8 | 2 Sse Wyoming, OH | |
| Mar 24, 4:46 PM EDT | SNOW 2.1 | Kcvg Cincy N Ky Apt, KY | |
| Mar 24, 5:02 PM EDT | SNOW 5.5 | Williamstown, KY | |
| Mar 24, 5:04 PM EDT | SNOW 2 | Maysville, KY | |
| Mar 24, 5:23 PM EDT | SNOW 3.5 | 2 N Walton, KY | |
| Mar 24, 6:08 PM EDT | SNOW 2.5 | Greenhills, OH | |
| Mar 24, 6:11 PM EDT | SNOW 3 | 1 Se Napoleon, IN | |
| Mar 24, 6:17 PM EDT | SNOW 3.2 | Batesville, IN | |
| Mar 24, 6:21 PM EDT | SNOW 3.6 | 3 W Cheviot, OH | |
| Mar 24, 6:22 PM EDT | SNOW 3.5 | Maysville, KY | |
| Mar 24, 6:23 PM EDT | SNOW 4 | 2 N Walton, KY | |
| Mar 24, 7:00 PM EDT | SNOW 0.5 | Falmouth, KY | |
| Mar 24, 7:00 PM EDT | SNOW 5 | Falmouth, KY | |
| Mar 24, 7:19 PM EDT | SNOW 4.8 | 2 Nw Glencoe, KY | |
| Mar 24, 7:36 PM EDT | SNOW 2 | 1 Wnw White Oak, OH | |
| Mar 24, 7:37 PM EDT | SNOW 2.3 | 1 Sw Aurora, IN | |
| Mar 24, 8:00 PM EDT | SNOW 3.5 | Kcvg Cincy N Ky Apt, KY | |
| Mar 24, 8:01 PM EDT | SNOW 3.5 | Kcvg Cincy N Ky Apt, KY | |
| Mar 24, 8:12 PM EDT | SNOW 3.5 | 4 Sse Cheviot, OH | |
| Mar 24, 9:41 PM EDT | SNOW 3.7 | 2 S Union, KY | |
| Mar 24, 9:42 PM EDT | SNOW 3 | 1 Sse Hidden Valley, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237 WWUS41 KILN 231836 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 236 PM EDT Fri Mar 23 2018 INZ050-OHZ060-061-071-072-080-231945- /O.CAN.KILN.WS.A.0002.180324T0600Z-180325T0600Z/ Wayne-Preble-Montgomery-Warren-Clinton-Highland- Including the cities of Richmond, Eaton, Camden, Dayton, Kettering, Mason, Lebanon, Springboro, Wilmington, Blanchester, Hillsboro, and Greenfield 236 PM EDT Fri Mar 23 2018 ...WINTER STORM WATCH IS CANCELLED... $$ INZ066-073>075-080-KYZ089>100-OHZ077-240245- /O.UPG.KILN.WS.A.0002.180324T0600Z-180325T0600Z/ /O.NEW.KILN.WS.W.0004.180324T0600Z-180325T0600Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson- Mason-Lewis-Hamilton- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati 236 PM EDT Fri Mar 23 2018 ...WINTER STORM WARNING IN EFFECT FROM 2 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...Heavy wet snow expected. Snow may mix with sleet and rain. Total snow accumulations of 3 to 5 inches. * WHERE...Portions of Southeast Indiana, Northeast and Northern Kentucky and Southwest Ohio. * WHEN...From 2 AM Saturday to 2 AM EDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ INZ058-059-OHZ070-078-079-081-088-240245- /O.UPG.KILN.WS.A.0002.180324T0600Z-180325T0600Z/ /O.NEW.KILN.WW.Y.0016.180324T0600Z-180325T0600Z/ Fayette IN-Union IN-Butler-Clermont-Brown-Adams-Scioto- Including the cities of Connersville, Liberty, West College Corner, Hamilton, Middletown, Fairfield, Oxford, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 236 PM EDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...Wet snow expected. Snow may mix with sleet and rain. Total snow accumulations of up to 2 inches, with localized amounts up to 4 inches. * WHERE...Portions of East Central Indiana and South Central and Southwest Ohio. * WHEN...From 2 AM Saturday to 2 AM EDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
5 follow-up statements
485 WWUS41 KILN 240201 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 1001 PM EDT Fri Mar 23 2018 INZ066-073>075-080-KYZ089>100-OHZ077-241015- /O.CON.KILN.WS.W.0004.180324T0600Z-180325T0600Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson- Mason-Lewis-Hamilton- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati 1001 PM EDT Fri Mar 23 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...Heavy wet snow expected. Snow may mix with sleet and rain. Total snow accumulations of 3 to 5 inches. * WHERE...Portions of Southeast Indiana, Northeast and Northern Kentucky and Southwest Ohio. * WHEN...From 2 AM Saturday to 2 AM EDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for wet snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ INZ058-059-OHZ070-078-079-081-088-241015- /O.CON.KILN.WW.Y.0016.180324T0600Z-180325T0600Z/ Fayette IN-Union IN-Butler-Clermont-Brown-Adams-Scioto- Including the cities of Connersville, Liberty, West College Corner, Hamilton, Middletown, Fairfield, Oxford, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 1001 PM EDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...Wet snow expected. Snow may mix with sleet and rain. Total snow accumulations of up to 2 inches, with localized amounts up to 4 inches. * WHERE...Portions of East Central Indiana and South Central and Southwest Ohio. * WHEN...From 2 AM Saturday to 2 AM EDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ HATZOS
024 WWUS41 KILN 240806 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 406 AM EDT Sat Mar 24 2018 INZ066-073>075-080-KYZ089>100-OHZ077-241615- /O.CON.KILN.WS.W.0004.000000T0000Z-180325T0600Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson- Mason-Lewis-Hamilton- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati 406 AM EDT Sat Mar 24 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Heavy mixed precipitation expected. Wet snow accumulations of 2 to 4 inches with locally higher amounts and sleet are possible. * WHERE...Portions of Southeast Indiana, Northeast and Northern Kentucky and Southwest Ohio. * WHEN...Until 2 AM EDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ INZ058-059-OHZ070-078-079-081-088-241615- /O.CON.KILN.WW.Y.0016.000000T0000Z-180325T0600Z/ Fayette IN-Union IN-Butler-Clermont-Brown-Adams-Scioto- Including the cities of Connersville, Liberty, West College Corner, Hamilton, Middletown, Fairfield, Oxford, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 406 AM EDT Sat Mar 24 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Mixed precipitation expected. Snow accumulations of 1 to 3 inches with locally higher amounts and sleet are possible. * WHERE...Portions of East Central Indiana and South Central and Southwest Ohio. * WHEN...Until 2 AM EDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
119 WWUS41 KILN 241453 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 1053 AM EDT Sat Mar 24 2018 INZ066-073>075-080-KYZ089>100-OHZ077-242300- /O.CON.KILN.WS.W.0004.000000T0000Z-180325T0600Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson- Mason-Lewis-Hamilton- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati 1053 AM EDT Sat Mar 24 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Heavy wet snow expected. Snow may mix with sleet and rain at times. Wet snow accumulations of 2 to 4 inches with locally higher amounts expected. * WHERE...Portions of Southeast Indiana, Northeast and Northern Kentucky and Southwest Ohio. * WHEN...Until 2 AM EDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ INZ058-059-OHZ070-078-079-081-088-242300- /O.CON.KILN.WW.Y.0016.000000T0000Z-180325T0600Z/ Fayette IN-Union IN-Butler-Clermont-Brown-Adams-Scioto- Including the cities of Connersville, Liberty, West College Corner, Hamilton, Middletown, Fairfield, Oxford, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 1053 AM EDT Sat Mar 24 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Wet snow expected. Snow may mix with sleet and rain at times. Wet snow accumulations of 1 to 3 inches with locally higher amounts expected. * WHERE...Portions of East Central Indiana and South Central and Southwest Ohio. * WHEN...Until 2 AM EDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
358 WWUS41 KILN 241920 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 320 PM EDT Sat Mar 24 2018 INZ066-073>075-080-KYZ089>100-OHZ077-250300- /O.EXT.KILN.WS.W.0004.000000T0000Z-180325T0300Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson- Mason-Lewis-Hamilton- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati 320 PM EDT Sat Mar 24 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Heavy wet snow continuing. Snow may mix with rain and sleet. Additional wet snow accumulations of 1 to 2 inches are expected. * WHERE...Portions of Southeast Indiana, Northeast and Northern Kentucky and Southwest Ohio. * WHEN...Until 11 PM EDT this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for wet snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ INZ058-059-OHZ070-078-079-081-088-250300- /O.EXT.KILN.WW.Y.0016.000000T0000Z-180325T0300Z/ Fayette IN-Union IN-Butler-Clermont-Brown-Adams-Scioto- Including the cities of Connersville, Liberty, West College Corner, Hamilton, Middletown, Fairfield, Oxford, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 320 PM EDT Sat Mar 24 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Wet snow continuing. Snow may mix with rain and sleet. Additional wet snow accumulations of around an inch are expected. * WHERE...Portions of East Central Indiana and South Central and Southwest Ohio. * WHEN...Until 11 PM EDT this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
644 WWUS41 KILN 250149 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 949 PM EDT Sat Mar 24 2018 INZ066-073>075-080-KYZ089>100-OHZ077-250300- /O.CAN.KILN.WS.W.0004.000000T0000Z-180325T0300Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson- Mason-Lewis-Hamilton- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati 949 PM EDT Sat Mar 24 2018 ...WINTER STORM WARNING IS CANCELLED... The wintry precipitation is coming quickly to an end this evening. Roads are mainly clear due to the warm surface temperatures, but there may be isolated slick spots tonight into tomorrow morning as temperatures cool off. Use caution when traveling tonight and tomorrow morning. $$ INZ058-059-OHZ070-078-079-081-088-250300- /O.CAN.KILN.WW.Y.0016.000000T0000Z-180325T0300Z/ Fayette IN-Union IN-Butler-Clermont-Brown-Adams-Scioto- Including the cities of Connersville, Liberty, West College Corner, Hamilton, Middletown, Fairfield, Oxford, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 949 PM EDT Sat Mar 24 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... The wintry precipitation is coming quickly to an end this evening. Roads are mainly clear due to the warm surface temperatures, but there may be isolated slick spots tonight into tomorrow morning as temperatures cool off. Use caution when traveling tonight and tomorrow morning. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 1:42 PM EDT, 54 minutes earlier.
Area forecast discussion, Mar 23, 1:42 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
142 PM EDT Fri Mar 23 2018
.SYNOPSIS...
High pressure and dry conditions will be in place today. A low
pressure system will bring the potential for accumulating snow
to the region late in the overnight hours Friday night and
through the day on Saturday before tapering off Saturday
evening. Dry conditions will return for the remainder of the
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure will allow for dry conditions across the region
today. There will be some mid and high level clouds at times,
however there will also still be plenty of sunshine. This will
allow for temperatures to climb into the middle 40s to lower 50s
day. Made minor adjustments to temps but forecast looks on track
for today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A storm system will approach the region late in the overnight
hours tonight and through the day on Saturday. There is the
potential around the tri-state area Saturday morning for one
round of accumulating snow. There will then be a decrease in the
intensity of the snow around mid day through early afternoon as
the region loses some of the forcing. As a disturbance
approaches later in the afternoon on Saturday there will be
another round of better snow growth and subsequently
accumulating snow potential.
Confidence is high that there will be some accumulating snow
across portions of the region, moderate confidence in location
of the accumulating snow, and low confidence in actual amounts
and impacts given several factors which will be outlined here.
Several models are showing some dry air in the low levels due
to easterly flow. There is also the potential as some of the
forcing is lost mid day that snow accumulation will be minimal
during this time and precipitation may not always be in the form
of snow. Accumulating snow may also be decreased by the late
March sun angle and the warm temperatures. Impacts may also be
decreased by the warmer temperatures although due to the wet
heavy nature of the snow cannot rule out some broken tree limbs
even though winds are expected to be gusty during the daytime
hours.
What could lead to some higher snowfall values being realized is
the potential for the rate of the snow to overcome the warm
temperatures and sun angle, if there is no change over of
precipitation or decrease in snowflake size during the mid day
hours on Saturday to early afternoon hours, and the fact that
some banding of snow is likely.
With all that being said, there is still some uncertainty in
the exact placement of the higher snowfall values and after
collaboration with surrounding offices decided to keep a watch
in place at this time. Darke county was taken out of the watch
with the southward trend in the system. Per collaboration and
southward shift with the system, added in Carroll and Owen
counties to the watch.
In general decreased snowfall totals some across the region
given uncertainties above. There is still expected to be a tight
gradient in the snowfall so some portions of the area in the
watch might see less than 2 inches of snow, while other portions
of the same county may see 4 or more inches.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Snow will quickly end Saturday evening with only very light
accumulations possible in the far southern counties. High pressure
centered over eastern Canada will then reassert itself into the Ohio
Valley Sunday and Sunday night.
Upper flow evolves into a high amplitude pattern early in the week
and remains that way through the forecast period. Over time there
will be a slight eastward shift in the pattern as northern and
southern stream energy tries to phase of the middle part of the
continent.
At the surface, southerly flow will develop on Monday and persist
into midweek. This will transport moisture from the Gulf of Mexico
into the region. An initial impulse moving through the southwest
flow aloft into the Great Lakes will bring showers to the region
late Monday into Monday night. Wet, unsettled conditions will
continue for much of the week. This will be the result of a cold
front gradually working its way into the area. The front will stall
across the region Wednesday night and a wave of low pressure will
travel along it Thursday.
Temperatures will be cool early in the week but then become closer
to normal from Tuesday onwards.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
VFR will continue through this evening and into tonight as high
pressure moves east. Winter storm traveling along the Ohio
River will bring rapidly deteriorating flight conditions to CVG
and LUK later in the overnight hours, lasting through the end
of the TAF period. CVG may see LIFR visibility during moderate
snow around 15z Saturday, while LUK could have IFR in light.
Lesser effects will be felt at ILN where snow and rain may occur
in the vicinity, with northern sites DAY CMH and LCK perhaps
avoiding the storm and remaining VFR being outside of precip.
East winds will also be an issue, with gusts over 20 knots
expected.
OUTLOOK...MVFR ceilings are possible Monday and Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Watch from late tonight through late Saturday
night for OHZ060-061-070>072-077>081-088.
KY...Winter Storm Watch from late tonight through late Saturday
night for KYZ089>100.
IN...Winter Storm Watch from late tonight through late Saturday
night for INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Coniglio/Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...ConiglioHazardous weather outlook, Mar 23, 4:06 AM EDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 406 AM EDT Fri Mar 23 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072-077>081- 088-240815- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Butler- Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Scioto- 406 AM EDT Fri Mar 23 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ026-034-035-043>046-051>056-063>065-073-074-240815- Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Fayette OH-Pickaway- Fairfield-Ross-Hocking- 406 AM EDT Fri Mar 23 2018 This Hazardous Weather Outlook is for Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ042-062-082-240815- Darke-Greene-Pike- 406 AM EDT Fri Mar 23 2018 This Hazardous Weather Outlook is for South Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some minor snowfall accumulations upwards of two inches will be possible on Saturday. There will be a tight gradient in the snowfall across the county with northern portions of the county receiving less snowfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:36 PM EDT | Winter Weather Advisory | ILN | Fayette, Union | 31 hr |
Nearby
Winter Storm Warnings in Kentucky, 2018Winter Storm Warnings in Indiana, 2018Winter Storm Warnings in Ohio, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.